MAUDE Adverse Event Report: RESPIRONICS, INC. DREAMSTATION HUMIDIFIER; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)

RESPIRONICS, INC. DREAMSTATION HUMIDIFIER; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Model Number DSXH
Medical Device Problem Code Excessive Heating (4030)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/09/2025
Type of Reportable Event Malfunction
Event or Problem Description
The notification is being reviewed due to a user of a dreamstation humidifier device with an allegation of power supply error message.The unit would also not power on.There was no serious patient harm or injury.There was no medical intervention required.The patient reported the device would intermittently power on for a while, but upon powering the device off, the power supply error message would display again.The patient pulled the power cord out of the device and noticed burn marks on the machine and the power cord (where the power cord enters the device).
 
Additional Manufacturer Narrative
The manufacturer previously received information reporting a user of a dreamstation humidifier device with an allegation (s) of power supply error message.The unit would also not power on.There was no serious patient harm or injury.There was no medical intervention reported.The patient reported the device would intermittently power on for a while, but upon powering the device off, the power supply error message would display again.The patient pulled the power cord out of the device and noticed burn marks on the machine and the power cord (where the power cord enters the device).The device was sent to the pil for investigation.The service technician reported this device is a remediated device.Several tests were conducted on the device with the following results: potential corrosion inside p4 dc power jack.Inv1023.Potential corrosion inside customer supplied power supply¿s power jack ref 1118499 lot# n8de031841.Unknown tan and black contamination (dust-like) (inconsistent with degraded sound abatement foam), at the air inlet of the blower box.Unknown yellow residue and black contamination (dust-like), (inconsistent with degraded sound abatement foam), in the iso port (international organization of standardization.) dust-like contamination on top and bottom of the blower motor, and the blower motor seal.Potential mineral deposits on blower motor and inside blower box indicate possible water ingress.Unknown yellow residue inside blower box.Unknown specks of contamination (possibly from dc jack corrosion) in the bottom enclosure.The pil was unable to confirm the presence of degraded sound abatement foam.The pil speculated the source of contamination was most likely external to the device.The following was observed when with the humidifier: unknown (dust-like) contamination, under flip lid seal.Flip lid seal yellowed.Unknown brown black (fiber-like) contamination (inconsistent with degraded sound abatement foam), in the iso port (international organization of standardization.) missing water tank.Unknown light white (dust-like) contamination on and under the heater plate.Unknown yellow residue inside dry box.The contamination found in the humidifier enclosure are considered not to be in the airpath.The source of contamination was most likely external to the device.Pil was able to confirm the complaint of ¿check power¿ message.Possibly due to corrosion inside the customer supplied power jack of the power supply and the p4 dc jack on the device power cable.The device was scrapped.Update: manufacturer tab: section h: evaluation tab updated.Evaluation results updated.Component code updated.Conclusion updated.

Brand Name
DREAMSTATION HUMIDIFIER
Common Device Name
VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA
Manufacturer (Section G)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA
Manufacturer Contact
melissa rosko
1001 murry ridge lane
murrysville, PA 
7247330200
MDR Report Key21277109
Report Number2518422-2025-101532
Device Sequence Number8605896
Product Code BZD
UDI-Device Identifier00606959022645
UDI-Public(01)00606959022645
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K131982
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberDSXH
Device Catalogue NumberDSXH
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2025
Supplement Date Received by Manufacturer07/01/2025
Initial Report FDA Received Date01/30/2025
Supplement Report FDA Received Date07/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/29/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown